question-icon

What causes severe headache while on thyroid medication?

default
Posted on Sat, 26 Jul 2014
Question: I have severe headache and i think it because of my thyroid medicine overdose
doctor
Answered by Dr. Lohit K (8 hours later)
Brief Answer:
Skip next dose, plenty of water,acetaminophen

Detailed Answer:
Hi,

I went through the query and understood your concern.

Yes the over dose of eltroxin can cause severe head ache. If it is due to over dose you need to skip the next dose and drink plenty of water. An analgesic like acetaminophen will be helpful in reducing pain.

You need to consult your doctor to optimize the dose. If you can't consult, then reduce 12.5 to 25mcg of drug for now till you meet your doctor. After taking the drug you should be symptom free.

I hope this information helps you and answered your query. Feel free to ask if any further queries. I will be glad to answer them.

Wish you good health.

Regards


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Lohit K

General & Family Physician

Practicing since :2007

Answered : 1648 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes severe headache while on thyroid medication?

Brief Answer: Skip next dose, plenty of water,acetaminophen Detailed Answer: Hi, I went through the query and understood your concern. Yes the over dose of eltroxin can cause severe head ache. If it is due to over dose you need to skip the next dose and drink plenty of water. An analgesic like acetaminophen will be helpful in reducing pain. You need to consult your doctor to optimize the dose. If you can't consult, then reduce 12.5 to 25mcg of drug for now till you meet your doctor. After taking the drug you should be symptom free. I hope this information helps you and answered your query. Feel free to ask if any further queries. I will be glad to answer them. Wish you good health. Regards